MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305198
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd precisionglide hypodermic needle experienced epoxy on needle.The following information was provided by the initial reporter: lab techs are having issues with the 16 gauge and 18 gauge needles in the lab.There seems to be excessive glue holding the needle parts together.The glue is occasionally flaking off the needle and landing in the compounding area.I don't have a lot of info about lot and expiration.I was told it happens more with the purple 16 gauge needles than the pink 18 gauge needles.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 16mar2023.H6: investigation summary: it was reported there is excessive glue holding the needle parts together.To aid in the investigation, two samples in opened packaging blisters and one photo was provided for evaluation by our quality team.A visual inspection was performed.One sample has an epoxy drip over on the needle hub, the other sample has no defects or imperfections.The photo provided shows the sample received with the epoxy drip over on the needle hub.This defect could occur during the assembly process.During manufacturing, the plastic hub is placed under the cannulator, then the needle is positioned and assembled to the plastic hub adding the white epoxy to fix it.After, a plastic shield is assembled.In this case, a jam may have occurred at the cannulator inducing the epoxy drip over on the needle hub.A device history record review was completed for provided material number 305198, lot 2144497.The review revealed there was documentation for this type of defect during the production run of this batch.A quality notification was documented.Verification of the cannulator was performed.The settings were correct, and the flow of product was good.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description

Brand Name
BD PRECISIONGLIDE HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16540706
Report Number1911916-2023-00137
Device Sequence Number7324621
Product Code FMI
UDI-Device Identifier00382903051984
UDI-Public(01)00382903051984
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305198
Device Lot Number2144497
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown